Illinois, 2015Flooding in Illinois, April 5 to 29, 2015
April 5 to 29, 2015 · NWS PAH · 8 events in 7 counties and zones
The Ohio, Wabash, and Little Wabash Rivers rose back above flood stage after a series of heavy rainfall events in late March and early April. Showers and thunderstorms were frequent during the first few days of the month ahead of a surface cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ohio, Wabash, and Little Wabash Rivers rose back above flood stage after a series of heavy rainfall events in late March and early April. Showers and thunderstorms were frequent during the first few days of the month ahead of a surface cold front. A warm front brought more rain on the 7th. Rainfall totals averaged one to three inches during the first few days of the month, and another inch or so fell with the warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 5, 6:58 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 5, 6:58 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
758 AM CDT SUN APR 5 2015
.UPDATE...
ISSUED AT 758 AM CDT SUN APR 5 2015
UPDATED THE WWA SECTION. FROST ADVISORY EXPIRES AT 8 AM.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 317 AM CDT SUN APR 5 2015
FROST ADVISORY WILL CONTINUE THROUGH EARLY MORNING AS TEMPS ARE IN
THE MID TO UPPER 30S AS OF 3 AM. OTHERWISE HIGH PRESSURE WILL MOVE
ON EAST OF THE REGION TODAY WITH RETURN SOUTHERLY FLOW DEVELOPING.
SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY. HI RES MODELS BRING
A CHANCE OF LIGHT SHOWERS INTO THE AREA THIS AFTERNOON...MAINLY
SEMO INTO WRN KY LATE. THIS IS A LITTLE FARTHER EAST THAN PRIOR
FORECASTS. JUST A SLIGHT CHANCE MENTION FOR NOW.
WE WILL BE WARM SECTOR TONIGHT THROUGH TUESDAY NIGHT. WITH
MOISTURE AND INSTABILITY IN PLACE...THE TRIGGERS FOR CONVECTION
WILL BE SUBTLE DISTURBANCES MOVING ACROSS THE AREA WITHIN THE MEAN
WSW FLOW PATTERN ALOFT...ALL WELL OUT AHEAD OF A WEST U.S.
TROF/LOW. THE MODELS SUGGEST ONE PEAK IN THE LATE SUNDAY NIGHT
THROUGH MONDAY TIME FRAME...WITH BEST CHANCE POPS SE 1/2 OF THE
AREA. SECOND CHANCE MONDAY NIGHT INTO TUESDAY MORNING...FOLLOWED
BY A LULL (THOUGH WIDELY SCATTERED CONVECTION POSSIBLE TUESDAY
AFTERNOON AND EARLY EVENING)...AND A THIRD CHANCE LATE TUESDAY
NIGHT. CONFIDENCE IS LOW TO MODERATE AT BEST ON TIMING...SO THE
DETAILS IN THE NDFD POP GRIDDED FORECAST ARE NOT TOO FINE SCALE AT
THIS POINT. A EC/NAM/GFS BLEND WAS USED.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 317 AM CDT SUN APR 5 2015
STILL THE SAME STORY IN THE EXTENDED AS NOT TOO MUCH HAS CHANGED.
MID LEVEL FLOW WILL START OUT AS SOUTHWESTERLY ON WEDNESDAY WITH
RIPPLES OF ENERGY RIDING ALONG FROM TIME TO TIME. AS MENTIONED
BEFORE...TIMING THESE FEATURES ARE CHALLENGING...THEREFORE CHANCE
TYPE POPS WILL BE THE RULE ON WEDNESDAY. IN ADDITION...THERE WILL A
SFC BOUNDARY JUST TO OUR NORTH TO START THE PERIOD. MODELS HAVE BEEN
ALL OVER THE PLACE WITH THE LAST SEVERAL RUNS...ON WHERE THEY
MEANDER THIS BOUNDARY. BUT THE LATEST RUNS INDICATE THAT THE
BOUNDARY WILL LIKELY STAY TO OUR NORTH OR MAYBE CREEP INTO OUR
NORTHERN COUNTIES. AT THIS TIME...MODELS ARE INDICATING THAT
CONVECTION WILL LIKELY DEVELOP TUESDAY NIGHT AND REACH OUR AREA BY
WEDNESDAY MORNING. WHAT HAPPENS DURING THE DAY WILL DEPEND ON HOW
MUCH CLEARING OCCURS AND WHERE THE BOUNDARY ENDS UP.
WEDNESDAY NIGHT...MODELS HAVE BEEN WANTING TO DEVELOP AN MCS LIKE
CLUSTER TO OUR WEST...AS 850 MB WINDS STRENGTHEN AND INTERACT WITH
THE BOUNDARY TO OUR NORTH. WHEN AND HOW MUCH OF THAT CONVECTION
REACHES OUR AREA IS HARD TO TELL AT THIS POINT. WILL MAINTAIN HIGH
POPS FOR NOW.
THERE IS DECENT MODEL AGREEMENT THAT THE MAIN SYSTEM WILL EVENTUALLY
LIFT NE TOWARD THE WRN GREAT LAKES THU NIGHT/FRI...AND BRING A COLD
FRONT THROUGH THE FORECAST AREA. THIS WILL LIKELY BRING THE HIGHEST
CHANCE FOR ORGANIZED THUNDERSTORMS...AND POSSIBLY EVEN SOME SEVERE
STORMS AND VERY HEAVY RAINFALL. RIGHT NOW...IT APPEARS THAT NEXT
WEEKEND WILL START OFF COOLER AND LESS HUMID AS A FRESHER AIR MASS
WORKS IN FROM THE WEST.
&&
.AVIATION...
ISSUED AT 548 AM CDT SUN APR 5 2015
VFR CONDITIONS TODAY THROUGH MOST OF TONIGHT. SOUTH WINDS WILL PICK
UP TODAY WITH SOME GUSTS 14-18KTS. HIGH CLOUDS TODAY...THEN A DECK
OF LOWER CLOUDS AROUND 4-6K/FT TONIGHT WILL DEVELOP. MAY HAVE TO
CONSIDER MVFR CLOUDS FOR LATE TONIGHT WITH NEXT ISSUANCE. CHANCE OF
CONVECTION AT ANY OF THE TERMINALS TOO LOW TO MENTION AT THIS TIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Apr 5, 3:19 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT SUN APR 5 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 AM CDT SUN APR 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE IN THE FORECAST MONDAY THROUGH FRIDAY. THE BEST
CHANCE OF STRONG TO SEVERE THUNDERSTORMS APPEARS TO BE THURSDAY
INTO THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Flood, Gallatin
- When
- April 5, 11:00 AM CST to April 28, 7:00 PM CST
- Where
- Gallatin County, Shawneetown to 2.97 mi SE of Shawneetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.700, -88.130
Minor flooding occurred along the Ohio River. A few county roads were closed. Bottomland and surrounding low-lying areas were under water.
Flood, White
- When
- April 6, 10:00 AM CST to April 17, 3:00 PM CST
- Where
- White County, Carmi to 3.6 mi SW of Carmi
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.080, -88.170
Minor flooding occurred along the Little Wabash River. Some county roads were inundated, along with low-lying bottomland fields.
Flood, Pulaski
- When
- April 10, 3:00 AM CST to April 29, 3:00 PM CST
- Where
- Pulaski County, Olmsted to 0.97 mi SSE of New Grand Chain
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.180, -89.080
Minor flooding occurred along the Ohio River. Water reached the power house at Lock and Dam 53. Low-lying areas near the river were under water.
Flood, Massac
- When
- April 10, 3:00 AM CST to April 29, 8:00 AM CST
- Where
- Massac County, Brookport to 1.22 mi NW of Brookport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.120, -88.630
Minor flooding occurred along the Ohio River. Mainly agricultural bottomland and low-lying areas were under water, including sections of Fort Massac State Park.
Flood, White
- When
- April 10, 5:00 AM CST to April 18, 9:00 PM CST
- Where
- White County, Maunie to 0.89 mi WNW of Rising Sun
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding occurred along the Wabash River. Low-lying woods and fields were inundated.
Flood, Alexander
- When
- April 10, 6:00 AM CST to April 29, 8:00 PM CST
- Where
- Alexander County, 2.7 mi SE of Cairo to 2.9 mi E of Cairo
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.978, -89.140
Minor flooding occurred along the Ohio River. Mainly agricultural bottomland and low-lying areas were under water. A few river access roads and portions of Fort Defiance State Park were inundated.
Flood, Pope
- When
- April 10, 11:00 AM CST to April 26, 1:00 PM CST
- Where
- Pope County, Golconda to 0.72 mi SE of Golconda
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.370, -88.480
Minor flooding occurred along the Ohio River. Low-lying areas near the river were under water, primarily woods and fields. A few county roads and river access points were inundated.
Flood, Wabash
- When
- April 10, 11:00 AM CST to April 18, 1:00 AM CST
- Where
- Wabash County, 1.68 mi E of Mt Carmel to 2.16 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.739
Minor flooding occurred along the Wabash River. A few local river roads were closed by high water. All oil field production ceased with the exception of pumping units on substructures. Farmers moved livestock to higher ground. Many river cabins became inaccessible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566038, 566051, 566035, 566036, 566053, 566034, 566037, 566057.